MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 2429-0500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient age and dob requested but not provided.
 
Event or Problem Description
It was reported that a balloon developed in the silicone segment.
 
Additional Manufacturer Narrative
The customer¿s report that a balloon developed in the silicone segment was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.During inspection it was observed that the silicone segment tubing had a bulge (1.4650 inches long,.7600 inches wide), located 1.6855 inches below the ring retainer of the upper fitment (p/n tc10008721).Clear liquid was observed inside both of the set¿s tubing and the drip chamber.No other anomalies were observed on the set during visual inspection.Functional was performed by placing the infusion set in an alaris pump module and closing the door, programming/running the infusion, pausing the infusion, and then injecting an iv push fluid bolus through a distal y-site of the infusion set.Testing included injecting an iv push bolus after clamping the tubing (below the pump segment but above the iv push site per the dfu) and injecting the iv push bolus without clamping the tubing.Ballooning was not replicated in any clamped testing but has been replicated in unclamped testing when the tubing had been visually observed to be compromised (from previous ballooning).Three samples of the silicone segment were analyzed and the walls were found to be concentric.The root cause for the source of the excessive pressure is unknown.
 
Event or Problem Description
It was reported that a balloon developed in the silicone segment in the oncology department.The customer later stated that the event occurred during priming with normal saline and there was no patient involvement.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8718960
Report Number9616066-2019-01622
Device Sequence Number2523164
Product Code FPA
UDI-Device Identifier10885403228018
UDI-Public10885403228018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2429-0500
Device Catalogue Number2429-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1